Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 151, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 6, 2003, 6:03 PM CDT. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2003, 6:03 PM CDT (23:03 UTC)
- Expired
- Apr 6, 2003, 6:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 3:00 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Apr 6, 3:00 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 PM CDT SUN APR 6 2003 BUSY AFTERNOON IN CENTRAL MISSISSIPPI AS SUPER CELLS CONTINUE TO TRACK TO THE EAST ACROSS THE AREA. THERE HAVE BEEN NUMEROUS REPORTS OF LARGE HAIL...SEVERE WINDS AND FLOODING WITH THESE STORMS. THE CURRENT SUPER CELLS WILL LIKELY EXIT THE CWA BEFORE THE AFTERNOON ENDS BUT RUC ANALYSIS HAS THE MAIN SPEED MAX OVER NORTHEAST TEXAS APPROACHING THE AREA. UPSTREAM PROFILERS SHOW THE LOW LEVEL JET INCREASING AS WELL. SURFACE TEMPERATURES ACROSS SOUTHERN LOUISIANA AND SOUTHERN MISSISSIPPI ARE IN THE LOWER 80S WITH DEW PTS IN THE UPPER 60S WHICH SHOULD ALSO HELP FUEL LATER DEVELOPMENT. SATELLITE IMAGERY SHOWS TWO ADDITIONAL LINES OF THUNDERSTORMS FORMING OVER EAST TEXAS ALONG AND AHEAD OF THE COLD FRONT THAT WILL LIKELY AFFECT OUR AREA LATER TONIGHT. THE SURFACE LOW ASSOCIATED WITH THE COLD FRONT WILL MOVE TO THE NORTHEAST FROM CENTRAL OKLAHOMA TO CENTRAL OHIO BY NOON MONDAY BEFORE SHIFTING EAST. THE COLD FRONT WILL MOVE INTO THE DELTA REGION BY MORNING BUT SLOW AND STALL NEAR THE NATCHEZ TRACE MONDAY AFTERNOON. IN ADDITION TO MORE SEVERE THUNDERSTORMS ACROSS THE AREA TONIGHT...DAYTIME HEATING WILL AID THE DEVELOPMENT OF SEVERE STORM DEVELOPMENT AGAIN MONDAY AFTERNOON ALONG AND SOUTH OF THE FRONT. A LOW PRESSURE CENTER WILL FORM ON THE FRONT OVER SOUTHEAST TEXAS MONDAY NIGHT AND RIDE TO THE NORTHEAST ALONG THE FRONT. THIS LOW WILL TRACK OVER OUR AREA TUESDAY FINALLY DRAGGING THE COLD FRONT SOUTH OF OUR AREA AND USHERING IN A MUCH COOLER AND DRIER AIRMASS WEDNESDAY. LONG RANGE MODELS STILL HAVE DIFFERENCES ON POSITION AND TIMING OF A CLOSED UPPER LOW JUST EAST OF OUR AREA WEDNESDAY NIGHT. THIS LOW WILL HOLD CLOUD COVER IN OVER MUCH OF THE AREA WEDNESDAY BEFORE IT SHIFTS TO THE EAST. HIGH PRESSURE SURFACE AND ALOFT WILL BUILD OVER THE AREA FRIDAY THROUGH SUNDAY PROVIDING WARM AND DRY WEATHER. PRELIMINARY NUMBERS... JAN 065/079/057/069/042 7372- MEI 065/079/059/069/043 7572- .JAN... AR...NONE. LA...NONE. MS...NONE. 22
Hazardous weather outlook, Apr 6, 3:17 PM CDT, 2 hours 46 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 071200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 317 PM CDT SUN APR 06 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND MONDAY... ...THUNDERSTORMS... STRONG THUNDERSTORMS CONTINUE TO MOVE THROUGH PORTIONS OF CENTRAL AND EAST MISSISSIPPI. THE STORMS HAVE PRODUCED HAIL TO THE SIZE OF GOLF BALLS...WINDS IN EXCESS OF 60 MPH...AND TORRENTIAL RAINFALL. IN ADDITION...THERE HAVE BEEN NUMEROUS REPORTS OF DAMAGE WITH THE PASSAGE OF THESE STORMS. FURTHERMORE...ANOTHER LINE OF STRONG THUNDERSTORMS IS DEVELOPING ACROSS PORTIONS OF ARKANSAS...LOUISIANA AND TEXAS. THIS LINE WILL CONTINUE TO MOVE EASTWARD THROUGH THE LOWER MISSISSIPPI RIVER VALLEY. ATMOSPHERIC CONDITIONS WILL AGAIN BE RIPE FOR NUMEROUS STRONG AND SEVERE THUNDERSTORMS. THE RISKS ASSOCIATED WITH THESE STORMS WILL BE LARGE HAIL...TO THE SIZE OF GOLF BALLS OR LARGER...GUSTY WINDS IN EXCESS OF 60 MPH...TORRENTIAL RAINFALL AND ISOLATED TORNADOES. THE THUNDERSTORMS ARE EXPECTED TO MOVE OUT OF THE AREA OVERNIGHT...HOWEVER A COLD FRONT IS EXPECTED TO REMAIN ACROSS THE REGION. STRONG STORMS MAY AGAIN BE POSSIBLE ALONG AND SOUTHEAST OF THE NATCHEZ TRACE PARKWAY. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL TELEVISION OR RADIO STATION FOR UPDATES ON THIS DANGEROUS SEVERE WEATHER EPISODE. ...FLOODING... PERIODS OF HEAVY RAINFALL WILL OCCUR WITH THUNDERSTORMS THAT DEVELOP OVER NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND MOST OF MISSISSIPPI THIS AFTERNOON AND TONIGHT. AREAS OF PONDING CAN BE EXPECTED ON ROADWAYS AND IN LOW LYING AREAS DURING AREAS OF HEAVY RAIN. AREAS OF FLOODING HAVE BEEN REPORTED WITH THE THUNDERSTORMS THAT HAVE AFFECTED THE REGION EARLIER THIS AFTERNOON. ADDITIONAL RAINFALL WILL AGGRAVATE THE ALREADY SATURATED SOIL CONDITIONS. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY... ...DAYS TWO AND THREE... A COLD FRONT WILL BECOME STALLED OVER THE REGION MONDAY NIGHT AND TUESDAY...WHILE A SURFACE LOW PRESSURE MOVES NORTHEAST OUT OF THE WESTERN GULF OF MEXICO. STRONG STORMS MAY BE POSSIBLE ON MONDAY NIGHT AND TUESDAY...PRIMARILY ALONG AND SOUTHEAST OF THE NATCHEZ TRACE PARKWAY. IN ADDITION...A VERY MOIST AIRMASS WILL BE IN PLACE LENDING TO THE POTENTIAL FOR PERIODS OF HEAVY RAINFALL AREA WIDE. PONDING OF WATER ON ROADWAYS WILL BE POSSIBLE. ...DAYS FOUR THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL CONTINUE TO BE NEEDED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Apr 6, 4:06 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
406 PM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 PM JACKSON MS FLOODING
04/06/03 HINDS STREET FLOODING AND
FLOODING OF BRISTOL PARK
APARTMENTS. CREEK WEST
OF TAGALOO COLLEGE OUT OF
ITS BANKS. REPORTED BY
SKYWARN.
0340 PM SHUQUALAK MS 0.75 INCH HAIL
04/06/03 NOXUBEE REPORTED BY NOXUBEE
COUNTY SHERIFFS OFFICE.
35 MPH WIND GUST ALSO.Local storm report, Apr 6, 4:27 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
427 PM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0425 PM 4 N CHUNKY MS 1.00 INCH HAIL
04/06/03 NEWTON WIND GUSTS TO 70 MPH.
REPORTED BY MS STATE
CHASE TEAM.Local storm report, Apr 6, 4:28 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
428 PM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0425 PM 4 N CHUNKY MS 70 MPH WIND GUST
04/06/03 NEWTON REPORTED BY MS STATE
CHASE TEAM.Local storm report, Apr 6, 4:54 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
454 PM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0235 PM BRANDON MS WIND DAMAGE
04/06/03 RANKIN A FEW TREES DOWN IN
CROSSGATES. REPORTED BY
HAM RADIO SPOTTER.
0300 PM JACKSON MS URBAN FLOODING
04/06/03 HINDS ROAD FLOODING ON COUNTY
LINE ROAD JUST EAST OF
LIVINGSTON ROAD. DEPT 1-2
FEET. REPORTED BY HAM
RADIO SPOTTER.
0440 PM MERIDIAN MS 0.75 INCH HAIL
04/06/03 LAUDERDALE PENNY SIZE HAIL. REPORTED
BY HAM RADIO SPOTTER.Local storm report, Apr 6, 5:24 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
524 PM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 PM LAUDERDALE MS 1.00 INCH HAIL
04/06/03 LAUDERDALE NICKEL TO QUARTER SIZE
HAIL REPORTED OVER THE
NORTH HALF OF THE
COUNTY.SOME TREES WERE
ALSO DOWN. REPORTED BY
EOC.Local storm report, Apr 6, 5:45 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
545 PM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM BASTROP LA WIND DAMAGE
04/06/03 MOREHOUSE NUMEROUS TREES DOWN
ACROSS THE PARISH.
REPORTED BY SHERIFFS
OFFICE.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 9:59 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 46 min |
| Apr 6, 10:15 AM CDT | Severe Thunderstorm Warning | JAN | Hinds | 45 min |
| Apr 6, 10:34 AM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 46 min |
| Apr 6, 10:48 AM CDT | Tornado Warning | JAN | Issaquena | 42 min |
| Apr 6, 10:54 AM CDT | Severe Thunderstorm Warning | JAN | Madison | 61 min |
| Apr 6, 10:59 AM CDT | Flash Flood Warning | JAN | Issaquena | 2 hr |
| Apr 6, 11:17 AM CDT | Tornado Warning | JAN | Sharkey | 43 min |
| Apr 6, 11:19 AM CDT | Tornado Warning | JAN | Sharkey | 41 min |
| Apr 6, 11:26 AM CDT | Tornado Warning | JAN | Issaquena, Warren | 44 min |
| Apr 6, 11:30 AM CDT | Tornado Warning | JAN | Yazoo | 60 min |
| Apr 6, 12:10 PM CDT | Tornado Warning | JAN | Hinds, Warren | 60 min |
| Apr 6, 12:16 PM CDT | Tornado Warning | JAN | Madison | 59 min |
| Apr 6, 12:20 PM CDT | Flash Flood Warning | JAN | Yazoo | 2 hr |
| Apr 6, 12:27 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Warren | 3 hr |
| Apr 6, 12:55 PM CDT | Tornado Warning | JAN | Warren | 60 min |
| Apr 6, 12:57 PM CDT | Tornado Warning | JAN | Rankin | 43 min |
| Apr 6, 1:14 PM CDT | Tornado Warning | JAN | Madison | 26 min |
| Apr 6, 1:18 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 47 min |
| Apr 6, 1:27 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 58 min |
| Apr 6, 1:32 PM CDT | Tornado Warning | JAN | Scott | 58 min |
| Apr 6, 1:41 PM CDT | Tornado Warning | JAN | Leake | 44 min |
| Apr 6, 1:43 PM CDT | Flash Flood Warning | JAN | Leake, Rankin, Scott | 2 hr |
| Apr 6, 1:43 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Rankin | 47 min |
| Apr 6, 1:53 PM CDT | Tornado Warning | JAN | Hinds | 47 min |
| Apr 6, 2:17 PM CDT | Tornado Warning | JAN | Newton | 43 min |
| Apr 6, 2:23 PM CDT | Tornado Warning | JAN | Rankin | 42 min |
| Apr 6, 2:45 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba | 60 min |
| Apr 6, 2:54 PM CDT | Tornado Warning | JAN | Lauderdale, Newton | 81 min |
| Apr 6, 3:10 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 45 min |
| Apr 6, 3:36 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 44 min |
| Apr 6, 3:46 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 44 min |
| Apr 6, 4:14 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 46 min |
| Apr 6, 4:16 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 44 min |
| Apr 6, 4:32 PM CDT | Tornado Warning | JAN | Lauderdale | 43 min |
| Apr 6, 4:33 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 42 min |
| Apr 6, 4:39 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 46 min |
| Apr 6, 4:59 PM CDT | Tornado Warning | JAN | Washington | 46 min |
| Apr 6, 5:15 PM CDT | Flash Flood Warning | JAN | Carroll, Grenada, Leflore, Montgomery, Sunflower | 2 hr |
| Apr 6, 5:17 PM CDT | Flash Flood Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 4 hr |
| Apr 6, 5:21 PM CDT | Tornado Warning | JAN | Humphreys | 44 min |
| Apr 6, 5:25 PM CDT | Tornado Warning | JAN | Issaquena | 45 min |
| Apr 6, 5:38 PM CDT | Tornado Warning | JAN | Sharkey, Yazoo | 57 min |
| Apr 6, 5:47 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 48 min |
| Apr 6, 6:05 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Leflore | 40 min |
| Apr 6, 6:24 PM CDT | Flash Flood Warning | JAN | Hinds, Madison | 5 hr |
| Apr 6, 6:30 PM CDT | Tornado Warning | JAN | Warren | 45 min |
| Apr 6, 6:30 PM CDT | Tornado Warning | JAN | Madison, Yazoo | 75 min |
| Apr 6, 6:36 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 59 min |
| Apr 6, 6:44 PM CDT | Tornado Warning | JAN | Attala, Holmes | 51 min |
| Apr 6, 6:52 PM CDT | Flash Flood Warning | JAN | Attala, Leake, Rankin, Scott | 4 hr |
| Apr 6, 6:54 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 61 min |
| Apr 6, 8:37 AM CDT | Severe Thunderstorm Warning | JAN | Richland | 43 min |
| Apr 6, 8:47 AM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 43 min |
| Apr 6, 9:23 AM CDT | Severe Thunderstorm Warning | JAN | Richland | 42 min |
| Apr 6, 9:26 AM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 34 min |
| Apr 6, 9:27 AM CDT | Severe Thunderstorm Warning | JAN | Madison | 43 min |
| Apr 6, 9:38 AM CDT | Severe Thunderstorm Warning | JAN | East Carroll | 47 min |
| Apr 6, 9:44 AM CDT | Severe Thunderstorm Warning | JAN | West Carroll | 46 min |
| Apr 6, 9:54 AM CDT | Tornado Warning | JAN | Richland, West Carroll | 46 min |
| Apr 6, 10:13 AM CDT | Tornado Warning | JAN | East Carroll | 62 min |
| Apr 6, 10:44 AM CDT | Severe Thunderstorm Warning | JAN | Madison, Richland | 41 min |
| Apr 6, 11:02 AM CDT | Tornado Warning | JAN | Madison | 43 min |
| Apr 6, 11:04 AM CDT | Tornado Warning | JAN | Richland | 46 min |
| Apr 6, 11:12 AM CDT | Severe Thunderstorm Warning | JAN | East Carroll | 28 min |
| Apr 6, 11:33 AM CDT | Tornado Warning | JAN | Franklin | 42 min |
| Apr 6, 11:55 AM CDT | Tornado Warning | JAN | Madison | 60 min |
| Apr 6, 3:25 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 60 min |
| Apr 6, 3:57 PM CDT | Tornado Warning | JAN | Morehouse | 43 min |
| Apr 6, 4:20 PM CDT | Severe Thunderstorm Warning | JAN | West Carroll | 45 min |
| Apr 6, 4:42 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 28 min |
| Apr 6, 4:54 PM CDT | Tornado Warning | JAN | East Carroll, West Carroll | 46 min |
| Apr 6, 5:05 PM CDT | Severe Thunderstorm Warning | JAN | Richland | 60 min |
| Apr 6, 5:32 PM CDT | Tornado Warning | JAN | Richland | 43 min |
| Apr 6, 5:37 PM CDT | Tornado Warning | JAN | Franklin | 43 min |
| Apr 6, 5:41 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, West Carroll | 44 min |
| Apr 6, 5:59 PM CDT | Tornado Warning | JAN | Madison | 46 min |
| Apr 6, 6:02 PM CDT | Tornado Warning | JAN | Tensas | 43 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.